Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Pocatello, ID

June 1, 2001Bingham County, Bonneville County, Jefferson County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2001, 9:18 PM MDT for Bingham County, Bonneville County, Jefferson County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 9:18 PM MDT (03:18 UTC)
Expired
Jun 1, 2001, 10:00 PM MDT
In force
42 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 48 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.3 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
4532 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 020321
SVRPIH

IDC011-019-051-020400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
918 PM MDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  THIS INCLUDES THE CITY OF IDAHO FALLS
  SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

* UNTIL 1000 PM MDT

* AT 908 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 
MILES WEST OF IDAHO FALLS...OR ABOUT 19 MILES NORTHWEST OF 
BLACKFOOT...MOVING NORTHEAST AT 20 MPH.  

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM 
PASSES.  LOCAL VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN BLOWING 
DUST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4343 11275 4330 11258 4347 11192 4382 11215

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:35 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 1, 7:35 PM MDT, 1 hour 43 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
735 PM MDT FRI JUN 01 2001

KBOI 00Z SOUNDING SHOWS THE INVERTED V SOUNDING...WITH DRY
MICROBURST POTENTIAL OF 30KTS.  INEEL MESONET OBS REPORTED 30 TO 40
MPH GUSTS FROM DISSIPATING THUNDERSTORMS IN SOUTHERN BUTTE COUNTY.
ALSO SEEING BLOWING DUST OFF TO THE WEST OF THE PIH OFFICE.  SO
UPDATED ZONES 17...20 AND 21 FOR THUNDERSTORMS AND WIND GUSTS TO 40
MPH.

BRONG

BYI 58/73 42/64 1222

.KSFX WSR-88D...OPERATIONAL...VCP 32.

.PIH...NONE.

PIH NB 055/072 041/062 034 04112

In the hours before

Local storm report, Jun 1, 8:05 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
805 PM MDT FRI JUN 1 2001

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0744 PM    POCATELLO                 ID   59 MPH WIND GUST
06/01/01   POWER                          DRY MICROBURST PASSED OVER THE
                                          AIRPORT.  REPORTED BY PIH ASOS.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:02 PM MDTSevere Thunderstorm WarningPIHFremont, Jefferson43 min
Jun 1, 8:25 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Power35 min
Jun 1, 8:25 PM MDTSevere Thunderstorm WarningPIHButte35 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.